Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 236, NWS Tulsa, OK

October 4, 2016Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 4, 2016, 10:41 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2016, 10:41 PM CDT (03:41 UTC)
Expired
Oct 4, 2016, 11:45 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 8:38 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1817 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1817 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted.

600 
WUUS54 KTSA 050341
SVRTSA
OKC037-107-050445-
/O.NEW.KTSA.SV.W.0236.161005T0341Z-161005T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT TUE OCT 4 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHWESTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 1145 PM CDT

* AT 1040 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  PRAGUE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OKFUSKEE...                       BOLEY...
  PADEN...                          SLICK...
  WELTY...                          MASON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3568 9662 3584 9619 3554 9619 3547 9662
TIME...MOT...LOC 0340Z 254DEG 25KT 3556 9666 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
001 
WWUS54 KTSA 050412
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT TUE OCT 4 2016

OKC037-107-050445-
/O.CON.KTSA.SV.W.0236.000000T0000Z-161005T0445Z/
OKFUSKEE OK-CREEK OK-
1112 PM CDT TUE OCT 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN OKFUSKEE AND SOUTH CENTRAL CREEK COUNTIES...

AT 1112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WELTY...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKFUSKEE...                       SLICK...
WELTY...                          MASON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3566 9656 3581 9619 3555 9619 3554 9655
TIME...MOT...LOC 0412Z 253DEG 22KT 3561 9645 

HAIL...1.00IN
WIND...60MPH
 
$$
010 
WWUS54 KTSA 050428
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 PM CDT TUE OCT 4 2016

OKC037-107-050445-
/O.CON.KTSA.SV.W.0236.000000T0000Z-161005T0445Z/
OKFUSKEE OK-CREEK OK-
1128 PM CDT TUE OCT 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTH CENTRAL OKFUSKEE AND SOUTH CENTRAL CREEK COUNTIES...

AT 1128 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF WELTY...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKFUSKEE...                       SLICK...
WELTY...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3569 9648 3581 9619 3557 9619 3557 9645
TIME...MOT...LOC 0428Z 247DEG 21KT 3566 9636 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:38 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 4, 9:38 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
938 PM CDT TUE OCT 4 2016

...UPDATE...

.DISCUSSION...
Convection originating across central OK has begun to trend
downward as boundary layer begins to stabilize. However there
remains synoptic level forcing to the west and sufficient deep
layer shear remains in place to support strong to marginally
severe weather as convection continues to spread into NE OK.
Updated forecast will account for short term precip trends with
remainder of forecast on track.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  90  71  90 /  70  20  30  30
FSM   69  90  70  91 /  30  20  10  10
MLC   71  89  72  89 /  30  20  20  10
BVO   63  88  68  88 /  70  20  40  40
FYV   65  84  68  85 /  50  20  10  10
BYV   66  83  67  85 /  60  20  10  10
MKO   68  90  70  88 /  30  20  20  20
MIO   65  85  69  86 /  60  20  40  30
F10   69  89  72  87 /  30  20  20  20
HHW   70  89  70  89 /  10  20   0  10

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...07
Hazardous weather outlook, Oct 4, 10:32 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE OCT 4 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1032 PM CDT TUE OCT 4 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...WEST OF HIGHWAY 75.
	ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PRIMARILY NORTHWEST OF A LINE FROM OKEMAH TO MIAMI.
	ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...SLOWLY WEAKENING THRU THE EVENING HOURS.

DISCUSSION...

AN ELEVATED SEVERE WEATHER RISK EXISTS THIS EVENING MAINLY WEST OF
THE HIGHWAY 75 CORRIDOR IN NORTHEAST OKLAHOMA. DAMAGING
WINDS...LARGE HAIL AND AN ISOLATED TORNADO ARE POSSIBLE BEFORE
STORMS WEAKEN LATER IN THE NIGHT AS THEY MOVE EAST INTO A MORE
STABLE AIRMASS.

NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND CENTRAL
OKLAHOMA. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST INTO NORTHEAST
OKLAHOMA THIS EVENING. ELEVATED SEVERE WEATHER POTENTIAL EXISTS WITH
THESE STORMS...BUT THIS POTENTIAL WILL BECOME MORE LIMITED AS THE
STORMS MOVE EAST INTO A MORE STABLE AIRMASS EAST OF HIGHWAY 75.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS
FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.  THURSDAY AND
THURSDAY NIGHT WILL POSE THE NEXT POTENTIAL FOR MORE WIDESPREAD
THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION.
DRIER AND COOLER WEATHER IS EXPECTED OVER THE WEEKEND.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 4, 9:21 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT TUE OCT 4 2016

OKZ054-050300-
OSAGE OK-
921 PM CDT TUE OCT 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1000 PM CDT...

AT 920 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KILDARE TO 2 MILES EAST OF MARLAND. MOVEMENT WAS
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX...                        SHIDLER...
BURBANK...                        GRAINOLA...
FORAKER...                        SOUTHERN KAW LAKE...
WEBB CITY...                      APPERSON...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9642 3658 9653 3655 9693 3656 9690
      3657 9689 3660 9692 3658 9698 3659 9706
      3660 9704 3666 9706 3669 9706 3670 9703
      3668 9694 3675 9689 3674 9683 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0220Z 246DEG 48KT 3680 9703 3656 9711
Special weather statement, Oct 4, 10:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT TUE OCT 4 2016

OKZ054-059-050400-
PAWNEE OK-OSAGE OK-
1015 PM CDT TUE OCT 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 1100 PM CDT...

AT 1015 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF SHIDLER TO 7 MILES NORTH OF
MORRISON. MOVEMENT WAS EAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       PAWNEE...
FAIRFAX...                        RALSTON...
BURBANK...                        SKEDEE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3657 9689
      3660 9692 3658 9698 3658 9701 3669 9694
      3671 9624 3632 9671 3631 9693 3633 9693
      3634 9703
TIME...MOT...LOC 0315Z 253DEG 53KT 3673 9663 3640 9705
Local storm report, Oct 4, 10:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE OCT 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     8 ESE FORAKER           36.83N 96.43W
10/04/2016  M62 MPH          OSAGE              OK   MESONET

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:21 PM CDTSpecial Weather StatementTSAOsage39 min
Oct 4, 9:41 PM CDTSevere Thunderstorm WarningTSAOsage34 min
Oct 4, 10:13 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Oct 4, 10:15 PM CDTSpecial Weather StatementTSAOsage45 min
Oct 4, 11:00 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington60 min
Oct 4, 11:01 PM CDTSpecial Weather StatementTSAOsage, Pawnee59 min
Oct 4, 11:46 PM CDTSpecial Weather StatementTSAOkmulgee44 min
Oct 4, 11:49 PM CDTSpecial Weather StatementTSANowata56 min
Oct 5, 12:13 AM CDTSpecial Weather StatementTSAOkfuskee47 min
Oct 5, 12:42 AM CDTSpecial Weather StatementTSAMuskogee, Okmulgee, Wagoner33 min
Oct 5, 12:50 AM CDTSpecial Weather StatementTSAMcIntosh25 min
Oct 5, 12:55 AM CDTSpecial Weather StatementTSARogers35 min
Oct 5, 1:11 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner34 min
Oct 5, 1:28 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee32 min
Oct 5, 1:42 AM CDTSpecial Weather StatementTSAAdair, Cherokee, McIntosh, Muskogee, Sequoyah48 min
Oct 5, 2:00 AM CDTSevere Thunderstorm WarningTSAMcIntosh30 min
Oct 5, 2:27 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg48 min
Oct 5, 2:30 AM CDTSpecial Weather StatementTSAAdair, Muskogee, Sequoyah45 min
Oct 5, 3:13 AM CDTSpecial Weather StatementTSASequoyah47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.